Alert archive / Tennessee / Wind Advisories in 2017
Wind Advisory 6, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 12, 2017, 3:10 PM EST for Cherokee County, Clay County, North Carolina; Carter County, Johnson County, Unicoi County, Tennessee. It took effect at Feb 12, 2017, 7:00 PM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 12, 2017, 3:10 PM EST (20:10 UTC)
- In effect from
- Feb 12, 2017, 7:00 PM EST
- Expired
- Feb 13, 2017, 3:05 AM EST
- In force
- 8 hr
- Issued by
- NWS Morristown, TN
Counties Cherokee County, NC, Clay County, NC, Carter County, TN, Johnson County, TN, Unicoi County, TN
The radar
The Knoxville radar (KMRX), 64 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.2 hours before the alert went out and 267 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
708 WWUS74 KMRX 122010 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 310 PM EST Sun Feb 12 2017 ...STRONG NORTHWEST WINDS EXPECTED OVER THE HIGH TERRAIN OF FAR NORTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA... .Strong and gusty northwest winds can be expected tonight into Monday morning across the high terrain of far northeast Tennessee and southwest North Carolina. Elevations above 3000 feet will see sustained winds from 20 to 30 mph with gusts up to 45 mph. These winds will taper off by the late morning and early afternoon hours on Monday. NCZ060-061-TNZ018-045-047-131200- /O.NEW.KMRX.WI.Y.0006.170213T0000Z-170213T1800Z/ Cherokee-Clay-Johnson-Unicoi-Southeast Carter- Including the cities of Murphy, Hayesville, Mountain City, Erwin, and Roan Mountain 310 PM EST Sun Feb 12 2017 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 1 PM EST MONDAY... The National Weather Service in Morristown has issued a Wind Advisory, which is in effect from 7 PM this evening to 1 PM EST Monday. * EVENT...Strong northwest winds of 20 to 30 mph with gusts up to 45 mph. * TIMING...7 PM this evening through 1 PM Monday. * IMPACTS...These winds may down trees or tree limbs...as well as power lines. Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds especially when driving in the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
920 WWUS74 KMRX 130237 NPWMRX URGENT - WEATHER MESSAGE National Weather Service Morristown TN 937 PM EST Sun Feb 12 2017 ...STRONG NORTHWEST WINDS EXPECTED OVER THE HIGH TERRAIN OF FAR NORTHEAST TENNESSEE AND SOUTHWEST NORTH CAROLINA... .Strong and gusty northwest winds can be expected overnight into Monday morning across the high terrain of far northeast Tennessee and southwest North Carolina. Elevations above 3000 feet will see sustained winds from 15 to 30 mph. These winds will taper off by the late morning and early afternoon hours on Monday. NCZ060-061-TNZ018-045-047-131045- /O.CON.KMRX.WI.Y.0006.000000T0000Z-170213T1800Z/ Cherokee-Clay-Johnson-Unicoi-Southeast Carter- Including the cities of Murphy, Hayesville, Mountain City, Erwin, and Roan Mountain 937 PM EST Sun Feb 12 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST MONDAY... * EVENT...Strong northwest winds of 15 to 30 mph. * TIMING...continue through 1 PM Monday. * IMPACTS...Loose outdoor objects should be secured. Motorists should be extra cautious to cross winds especially when driving in the higher elevations. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 26 to 39 mph and/or gusts of 40 to 57 mph are expected or occurring. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
373 WWUS74 KMRX 130805 AAA NPWMRX URGENT - WEATHER MESSAGE...UPDATED National Weather Service Morristown TN 305 AM EST Mon Feb 13 2017 NCZ060-061-TNZ018-045-047-130915- /O.CAN.KMRX.WI.Y.0006.000000T0000Z-170213T1800Z/ Cherokee-Clay-Johnson-Unicoi-Southeast Carter- Including the cities of Murphy, Hayesville, Mountain City, Erwin, and Roan Mountain 305 AM EST Mon Feb 13 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Morristown has cancelled the Wind Advisory. Wind gusts of 20 to 30 mph will be possible across the higher elevations of East Tennessee this morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 12, 1:08 PM EST, 2 hours 2 minutes earlier.
Area forecast discussion, Feb 12, 1:08 PM EST, 2 hours 2 minutes before
Area Forecast Discussion...UPDATED National Weather Service Morristown TN 108 PM EST Sun Feb 12 2017 .AVIATION... A cold front will continue to move through the region over the next 6-12 hours, bringing some scattered -SHRA into the region. Accompanying these showers will be BKN decks of MVFR low clouds. As the front moves through, breezy SW winds will shift to the NW around 00-01Z. In addition, dry air will quickly move into the region, dissipating clouds. A clear sky will prevail overnight and through the remainder of the remainder of the period. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. && AMP
Hazardous weather outlook, Feb 12, 2:55 AM EST, 12 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 255 AM EST Sun Feb 12 2017 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-130800- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 255 AM EST Sun Feb 12 2017 /155 AM CST Sun Feb 12 2017/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Wind Advisories in Tennessee, 2017Wind Advisories in North Carolina, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.